MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE
Model Number 66021304
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the pouch of a allevyn life heel 25cm x 25.2cm pack was not securely sealed because a cut-off piece of extra dressing has been trapped in the sealing part.As this was noticed at the sales office, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: it was reported that the dressing pouch seal was compromised by a piece of another dressing being caught in the seal at the edge of the pouch.The device intended for use in treatment was returned for evaluation and was found to be as described in the complaint thus confirming a relationship between the event and the device.The batch record was reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review found no similar instances of the reported event.The reported event is mitigated within the risk files.A probable root cause in this case is a missed quality check.Smith and nephew have strict quality checks in place to ensure that all of their products are in perfect conditions when they leave manufacture.The investigation is now closed with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.Internal complaint reference: (b)(4).

Brand Name
ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12899750
Report Number8043484-2021-01986
Device Sequence Number14443378
Product Code NAD
UDI-Device Identifier05000223482503
UDI-Public05000223482503
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number66021304
Device Catalogue Number66801304
Device Lot Number2039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown